Advil (ibuprofen) is a medication used to relieve various aches and pains, such as headaches, dental pains, menstrual cramps, muscle aches, and arthritis. Ibuprofen can also be used to reduce fever and aches that occur with the common cold or flu. This medication is a nonsteroidal anti-inflammatory drug (NSAID) that blocks the body from creating an inflammatory response, which decreases swelling, pain, or fever.
Make sure to always read the patient information and instructions before using this medication. Always follow your doctor’s directions.
Tell your doctor and pharmacist:
This medication may make you more sensitive to the sun, so limit your time in the sun. Use sunscreen and protective clothing when going outside.
Older adults may be more sensitive to the side effects of Advil.
This drug should only be used during pregnancy when necessary. It is not recommended during the first and last trimesters of pregnancy. This medication also passes into breast milk, but it is unlikely to harm a nursing infant.
Common side effects of Advil include but are not limited to:
Get medical help if you have any of the following side effects:
Can I take Advil with blood thinners?
Ibuprofen may increase your risk of bleeding when taken with other drugs that may also cause bleeding, including warfarin, dabigatran, and enoxaparin. It is important to check the medicine labels of all the medications you take to make sure that ibuprofen does not increase your side effects or cause a dangerous drug interaction.